Ropinirole help

Hi I can’t even begin to thank all of you who have provided so much information about how DAs affect you. You all have so much experience with this I hope you don’t mind my intrusion. My husband was diagnosed with MS 11 years ago. He has a lot of cramping and discomfort in his legs, so his neurologist prescribed ropinirole to help his legs relax so he could sleep. This was the end of July last year. In the first week of August he had a fender bender and never called it in, he had another one 2 weeks later with our other car. I didn’t see any behavioral issues until my daughters 10th birthday in January, when he told me he needed space etc… didn’t take me long to figure out there was another woman. He’s 47 and she’s 25, and works directly for him
smh. For the last 3 months I thought he was having a midlife crisis, so many of his actions matched with that possibility. Not one to lay down quit, because I know him and something is off. He goes to his affair partners house Wednesday through Sunday. He forgot to take his ropinirole for over a week and he started being nice to me again, singing etc. He realized the next day he hadn’t been taking it and is back on it and out in Fantasyland again. My question would be, what is the best approach to talk to him about my suspicions? This man refuses to take opioids, he would’ve never taken something like this had he known the side effects. When any of you were approached did you deny it or was it an AHA moment? I just want to be prepared for what may come. He is on 1mg ropinirole taken at bedtime,

Hi @Hopeful05, :wave:

A warm welcome to the forum.

I’m so happy that you have found solace in the forum and as you’ve rightly identified, you are not alone in this experience. I’m so sorry to hear that you are going through this in your marriage, I can’t imagine how much this has affected you and your family. I would encourage you to speak to your husband’s GP or Parkinson’s nurse as they may need to make changes to his medication regime or adjusting the doses that he takes is the easiest way to control impulsive and compulsive behaviours.

We have a lot of useful information on impulsive and compulsive behaviour on our website which you can find here: https://www.parkinsons.org.uk/information-and-support/impulsive-and-compulsive-behaviours-parkinsons.

Our confidential helpline and Parkinson’s local advisers are here to answer any questions you have about impulsive and compulsive behaviour. Call us on 0808 800 0303 or email us at [email protected].

Best wishes,
Reah
Forum Community Manager

Hello and welcome, well done you for posting about this subject.
IMO from having taken this drug up to 4 ml a day, I went off the rails very quickly and what happened I cannot write here.
After about three months I told my Parkinsons nurse about my behaviour and then was
Immediately told to reduce dosage weekly and taken of the drug.
I think you should inform your partners doctor.
Good luck and god bless
Terry

I confronted him the day after I posted this and told him all of the stuff I’ve read on here, RLS forums, news articles etc. He told me he didn’t need it anyway and hadn’t taken it the night before at affair partners house. So he had a couple bad days where his legs were acting up from his MS and I suspect withdrawal, but he stuck with it. He is starting to clear up a bit and come back from space, but unfortunately he is still going to affair partners house. It will be 2 weeks tomorrow since his last dose. I saw a lot of people usually say about 2 weeks to come out of the fog. I don’t know if he’s still chasing the rush or if he’s gone. I’m glad I saved him from any further damage this medication could’ve caused him in the future! I live in the US, does anyone know how often doctors are required to see a patient starting out on Ropinirole? He hasn’t seen his neurologist since last summer when it was prescribed, I’m stunned that he wasn’t brought in at least every three months to be monitored on this drug!